question-icon

What causes hypo-tension, tachycardia, decreased oxygen saturation in a diabetic?

default
Posted on Mon, 18 May 2015
Question: HI,
I'm wondering what sort of pathophysiological issues would cause hypotension (90/50), tachycardia (120bpm), decreased oxygen saturation (90% on 2L/min), resps 22 and 5/10 pain that is exacerbated by deep breaths and movement in a 60 year old woman that is about 3 hour post Hartmann's procedure for ruptured diverticulum. She is type 2 diabetic, has an IDC insitu draining 15ml/hour and an NGT insitu on free drainage.
doctor
Answered by Dr. M Y Shareef (3 hours later)
Brief Answer:
Clinical assessment and some tests required.

Detailed Answer:
Hi XXXX! Good evening. I am Dr Shareef answering your query.

The parameters you have mentioned like a hypotension and tacchycardia and decreased oxygen saturation could most likely in this case be due to developing shock, which could be due to infection or secondly due to loss of blood volume during the surgery or the post operative period. History of known diabetes also predisposes to the infection. If I were your doctor, after excluding any chances of persistent blood loss, I would advise the patient with a broad spectrum antibiotic, adequate hydration, continue with the NG aspiration, and get some investigations like a blood culture apart from other rouine blood tests like blood sugar estimation.

Apart from all these tests, I would also do a clinical assessment of your patient which the most important aspect before deciding on the treatment.

I hope this information would help you in discussing with your family physician/treating doctor in further management of your patient's problem. Please do not hesitate to ask in case of any further doubts.

Thanks for choosing health care magic to clear doubts on your health problems. I wish you an early recovery. Dr Shareef.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. M Y Shareef

General Surgeon

Practicing since :1979

Answered : 2457 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes hypo-tension, tachycardia, decreased oxygen saturation in a diabetic?

Brief Answer: Clinical assessment and some tests required. Detailed Answer: Hi XXXX! Good evening. I am Dr Shareef answering your query. The parameters you have mentioned like a hypotension and tacchycardia and decreased oxygen saturation could most likely in this case be due to developing shock, which could be due to infection or secondly due to loss of blood volume during the surgery or the post operative period. History of known diabetes also predisposes to the infection. If I were your doctor, after excluding any chances of persistent blood loss, I would advise the patient with a broad spectrum antibiotic, adequate hydration, continue with the NG aspiration, and get some investigations like a blood culture apart from other rouine blood tests like blood sugar estimation. Apart from all these tests, I would also do a clinical assessment of your patient which the most important aspect before deciding on the treatment. I hope this information would help you in discussing with your family physician/treating doctor in further management of your patient's problem. Please do not hesitate to ask in case of any further doubts. Thanks for choosing health care magic to clear doubts on your health problems. I wish you an early recovery. Dr Shareef.